Reading Bombelli

La Nave, Federica; Mazur, Barry
January 2002
Mathematical Intelligencer;Winter2002, Vol. 24 Issue 1, p12
Academic Journal
Focuses on the rules for the calculation of complex numbers in the book 'L'Algebra' by Rafael Bombelli. Introduction of mathematical objects; Identification of cubic radicals in polynomial equations; Computation of cube roots of quadratic expressions.


Related Articles

  • Quadratically normal matrices of type 1 and unitary similarities between them. Ikramov, Kh. D. // Mathematical Notes;Oct2009, Vol. 86 Issue 3/4, p342 

    Verification of the unitary similarity between matrices having quadratic minimal polynomials is known to be much cheaper than the use of the general Specht-Pearcy criterion. Such an economy is possible due to the following fact: n × n matrices A and B with quadratic minimal polynomials are...

  • A VERSATILE TECHNIQUE FOR SOLVING QUINTIC EQUATIONS. Kulkarni, Raghavendra G. // Mathematics & Computer Education;Fall2006, Vol. 40 Issue 3, p205 

    In this paper we present a versatile technique to solve several types of solvable quintic equations. In the technique described here, the given quintic is first converted to a sextic equation by adding a root, and the resulting sextic equation is decomposed into two cubic polynomials as factors...

  • Cubics whose vertical translates factorise. LORD, NICK // Mathematical Gazette;Jul2014, Vol. 98 Issue 542, p349 

    The article focuses on reducible cubics that has the unlikely property that its vertical translates factorise fully. Topics covered include equations to construct such examples, with all polynomials having integer coefficients and illustrative examples of equations so the translate can have...

  • SHAPES OF THE GRAPHS OF FOURTH-DEGREE POLYNOMIALS IN TERMS OF THEIR COEFFICIENTS. Flesher, Tatyana; Holder, Eleanor // Mathematics & Computer Education;Winter2007, Vol. 41 Issue 1, p12 

    The article presents information on the stages of development of a research project on polynomials. The problem with determining and characterizing cubic polynomials based on their coefficients arose during the study of the graphs of polynomials in precalculus. The article presents a complete...

  • A POINCARÉ BIFURCATION OF A CLASS OF HAMILTONIAN SYSTEM WITH CUBIC SOLUTIONS DISTURBED BY A CUBIC POLYNOMIAL. Chengbin Si; Yonghong Ren // Far East Journal of Applied Mathematics;Dec2013, Vol. 85 Issue 1/2, p1 

    The cubic function H(x, y) = xy2 + 2ey - x2 - (2 + e2 ) x - (1 + 2e2 ) = h is a Hamiltonian function of the following system: ẋ = 2xy + 2e, ẏ = (2 + e2 ) + 2x - y2, which can be bifurcated out at least four limit cycles after a cubic polynomial disturbance, i.e., B(2, 3) ≥ 4.

  • On the derivative and maximum modulus of a polynomial. Gulshan Singh; Shah, W. M. // Journal of Advanced Research in Pure Mathematics;2011, Vol. 3 Issue 3, p108 

    For an entire function f(z), let M(f; r) = Max∣z∣=r ∣f(z)∣. Dewan, Govil, Mir and Pukhta [2] proved that if P(z) := Σnj=0 ajzj , αn≠ 0 is a polynomial of degree n having all its zeros in ∣z∣ ≤ K, K ≥ 1, then Max∣z∣=1...

  • A CLASSROOM NOTE ON: AN EASY LOOK AT THE CUBIC FORMULA. Osler, Thomas J. // Mathematics & Computer Education;Fall2002, Vol. 36 Issue 3, p287 

    The article presents a study about cubic and quadratic formula. Knowledge of the quadratic formula is older than the Pythagorean Theorem. Solving a cubic equation, on the other hand, was the first major success story of Renaissance mathematics in Italy. The solution was first published by...

  • A Converse Approximation Theorem on Subsets of Elliptic Curves. Khaustov, A. V.; Shirokov, N. A. // Journal of Mathematical Sciences;Mar2006, Vol. 133 Issue 6, p1756 

    Functions defined on closed subsets of elliptic curves G ⊂ E = {(ζ, w) ∈ ℂ2 : w2 = 4ζ3 − g2ζ − g3} are considered. The following converse theorem of approximation is established. Consider a function f : G → C. Assume that there is a sequence of...

  • Automated proving and analysis of geometric theorems in coordinate-free form by using the anticommutative Gröbner basis method. Tchoupaeva, I. J. // Journal of Mathematical Sciences;Jun2006, Vol. 135 Issue 5, p3409 

    Some geometric theorems can be stated in coordinate-free form as polynomials in Grassman algebra and can be proven by the anticommutative Gröbner basis method. In this article, we analyze some properties of both sets of hypotheses and conclusions of the theorem.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics